BIT Numerical Mathematics

, Volume 55, Issue 3, pp 647–676 | Cite as

Monotone iterative ADI method for semilinear parabolic problems

  • Igor BoglaevEmail author


The paper deals with numerical solving semilinear parabolic problems based on a nonlinear alternating direction implicit (ADI) scheme. The convergence of the nonlinear ADI scheme to the continuous solution is proved. The existence and uniqueness of a solution of the nonlinear ADI scheme are established. A monotone iterative ADI method is constructed. An analysis of convergence of the monotone iterative ADI method to the solution of the nonlinear ADI scheme on the whole time interval is given. Numerical experiments are presented.


Semilinear parabolic problem Nonlinear ADI scheme Upper and lower solutions Monotone iterations Monotone iterative ADI method 

Mathematics Subject Classification

65M06 65M22 65N12 65H10 


  1. 1.
    Barrett, R., Berry, M., et al.: Templates for the Solution of Linear Systems. SIAM, Philadelphia (1994)Google Scholar
  2. 2.
    Boglaev, I.: Monotone iterates with quadratic convergence rate for solving weighted average approximations to semilinear parabolic problems. Appl. Math. Comput. 217, 6390–6400 (2011)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Douglas, J., Rachford, H.H.: On the numerical solution of heat condition problems in two and three variables. Trans. Am. Math. Soc. 82, 421–439 (1956)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Liao, W., Zhu, J., Khaliq, A.Q.M.: An efficient high-order algorithm for solving systems of reaction-diffusion equations. Numer. Methods Partial Differ. Equ. 18, 340–354 (2002)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Pao, C.V.: Nonlinear Parabolic and Elliptic Equations. Plenum Press, New York (1992)zbMATHGoogle Scholar
  6. 6.
    Pao, C.V.: Accelerated monotone iterative methods for finite difference equations of reaction-diffusion. Numer. Math. 79, 261–281 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Samarskii, A.: The Theory of Difference Schemes. Marcel Dekker, New York (2001)zbMATHCrossRefGoogle Scholar
  8. 8.
    Wang, Y.-M., Lan, X.-L.: Higher-order monotone iterative methods for finite difference systems of nonlinear reaction-diffusion-convection equations. Appl. Numer. Math. 59, 2677–2693 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Wang, Y.-M., Wang, J.: A higher-order compact ADI method with monotone iterative procedure for systems of reaction-diffusion equations. Comput. Math. Appl. 62, 2434–2451 (2011)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.Institute of Fundamental SciencesMassey UniversityPalmerston NorthNew Zealand

Personalised recommendations